In conjunction with RACI100
Welcome to CARBON 2017 | Contact us

Program - Tuesday 25 July

Venue Map

View the Melbourne Convention & Exhibition Centre Meeting Rooms Floor Plan

Venue Map

Searching for an oral presenter participating in the RACI Congress? Use our spreadsheet to search for presenter names and program details, across all RACI Congress events.

Disclaimer: Oral presentation details as at 21 July 2017. For updated presentation information, download and refer to the RACI Congress App.
Room Plenary Hall 2-3
8:30 8.30am: Plenary
Professor Frances Arnold
Californian Institute of Technology, USA
Room Plenary Hall 1-2
9:40 Carbon Plenary
Pulickel Ajayan

Chair: Eleanor Campbell
10:35 Morning tea (25 mins)
11:00 Parallel Sessions
Room Room 103 Room 104 Room 105 Room 210
  Session 3A
T8: Carbon Spheres

Chair: Jian Liu
Session 3B
T3: High Energy Applications

Chair: Ravi Silva
Session 3C
T7: Health

Chair: Qin Li
Session 3D
Joint Session Shared With Chemeca

Chair: Mark Taylor
11:05 LDH Married to Nano Carbon Materials: A New Approach to Novel Hybrid Electrodes for Asymmetric Supercapacitors
Jason Jieshan Qiu
Hybrid capacitors in neutral aqueous electrolytes with asymmetric carbon electrodes
Francois Beguin
Antibacterial activity of graphene oxide
Yuan Chen
The road ahead for solar and bioenergy technologies
Martin Keller
11:10
11:15
11:20
11:25
11:30 A novel template-free design for monodisperse yolk-shell structured metal@carbon nanospheres
Fei Xu
Nitrogen doped hierarchically porous graphene for high energy density supercapacitors
Manikantan Kota
Graphene-based adenosine aptasensors: elucidating mechanisms at the molecular-scale
Tiffany Walsh
Carbon dioxide activation over ceria-based composite oxides
Ken Chiang
11:35
11:40
11:45
11:50 Facile close-packed monodisperse carbon nanospheres for high S-loading Li-S batteries
Mark Biggs
Modified chemical activation of lignocellulosic biomass derived carbons for supercapacitors
Vladimir Pavlenko
Anticancer activity of graphene on cells from myelomonocytic leukemia patients
Alberto Bianco
5 mins travel time
11:55 Plenary Hall 2-3
12:00 11:45 start 
Challenges and opportunities in energy materials
Max Lu
12:05
12:10 Fabrication and Microwave Absorbing Properties of Hollow Graphene Spheres
Dong-Lin Zhao
A rechargeable high-energy Al/S battery incorporating sulfurized polyacrylonitrile and alloy
Ju Sun
Diamond and graphene components as building materials for biomedical implants
David Garrett
12:15
12:20
12:25
12:30 Lunch Break (60mins)
Room Room 103 Room 104 Room 105 Room 106
  Session 4A
T8: Porous Carbons

Chair: Antoni Morawski
Session 4B
T3: Electrochemistry

Chair: Qiang Zhang
Session 4C 
T1: Synthesis & Growth

Chair: Maria Jesús Lazaro Elorri
Session 4D
T3: Supercapacitors

Chair: Elzbieta Frackowiak
13:30 Controlled blocking of the porosity to understand water sorption processes
Leticia Fernandez-Velasco
Investigation of chemical states of nitrogen introduced to fullerene-soot-derived onion-like-carbons
Takafumi Ishii
Controlled cvd growth and optoelectronic applications of graphene films
Wencai Ren
Activated graphene-like carbons derived from biomass for electrochemical capacitors
Taeyoung Kim
13:35
13:40
13:45
13:50 Specific interaction-mediated efficient separation of molecules through graphene nanowindows
Fernando Vallejos-Burgos
Intriguing role of sulphur in carbon-based electrochemical capacitors
Krzysztof Fic
Fabrication of hierarchical porous graphene microspheres and their adsorption properties
Qianming Gong
A family of transition metal/n-doped carbon for efficient CO2 electroreduction
Guang-Ping Hao
13:55
14:00
14:05
14:10 Low temperature adsorption-based isotope gas separation using nanoporous carbons
Sanjeev Kumar
Anode performance of fine silicon hybridized with pitch-derived carbon
Hiroyuki Fujimoto
Chemically derived graphene: from scale-up production to multifunctional applications
Chen-Meng Chen
Monolithic carbon electrodes with ordered mesopores for high-voltage aqueous supercapacitors
George Hasegawa
14:15
14:20
14:25
14:30   Defective graphene as catalysts for electrochemical ammonia synthesis
Chenghua Sun
New graphene templating methods to fabricate complex metal oxide topographies
Munchun Liu
Synthesis of Cus/three-dimensional graphene for remarkable rate permormance flexible 
Xiaomin Wang
14:35
14:40
14:50
5 mins travel time
Room Plenary Hall 1-2
14:50 SFEC Award
George Bepete & Andrea Cepellotti
Chair: Roland Jm Pellenq
15:15 Coffee break (25 mins)
Room Room 103 Room 104 Room 105 Room 106
  Session 5A
T2: Ion/metali Interaction

Chair: Chang Liu
Session 5B
T1: Membrane Applications

Chair: Katsumi Kaneko
Session 5C
T3: Electrochemistry

Chair: TBC
Session 5D
T8: CO₂ Absorption

Chair: Qin Li
15:40 Application magnetite nanoparticles for synthesis carbon nanotubes by CVD method
Aidos Lesbayev
Stretchable Graphene Membranes for Next-Generation Protective Uniforms
Po-Yen Chen
Hollow carbon nanotubes-welded carbon-coated CoSe2 nanospheres polyhedron for sodium
Yongchao Tang
Mobile carbon dioxide removal from vehicles using solid adsorption
Christian Lastoskie
15:45
15:50
15:55
16:00 High performance carbon nanotube microstructure for conversion li-ion battery anodes
Adan Boies
Large-scale fabrication of graphene-based membrane
Abozar Akbari
Nanostructured graphene to inhibit li-dendrite growth in safe li-metal batteries
Qiang Zhang
Preparation ond characterisation of carbon spheres for carbon dioxide capture
Antoni Morawski
16:05
16:10
16:15
16:20 Ion storage properties of metal-organic frameworks deposited on nanocarbon surfaces
Yosuke Ishii
Graphene as barrier layers to prevent water-induced corrosion of glass
Ben Cunning
Co@S,N-doped hydrothermal carbon: sacrificial electrode for water splitting
Yuxiao Ding
Microstructural analysis of carbonized wood for co₂ capture
Toshimitsu Hata
16:25
16:30
16:35
16:40 Hierarchical Hybrid CNT- Nanoparticle Structures for High Rate Li-ion Batteries
Sarah Jessl
Effect of solvent chemisorption on wettability and self-assembly of graphene
Md Julker Nine
Formation and catalytic activity for oxygen-reduction-reaction of fullerene-soot-derived onion-like
Machiko Takigami
New carbon adsorbents for CO₂ capture and separation
Ana Martin-Calvo
16:45
16:50
17:00
5 mins travel time
Room Plenary Hall 2-3
17:00 5pm: Plenary
Dr Laura Kiessling
University of Wisconsin, USA
Room Melbourne Room ( Level 2)
18:30 Poster Session with drinks